Institute for Mathematics and its Applications

Environmental Studies: Mathematical, Computational, and Statistical Analysis

IMA Volume 79

ISBN 0-387-94765-5

Springer-Verlag Information/Order Form

Editors: Mary Wheeler, Julius Chang, Michael Ghil, David McTigue, John Seinfeld and Paul Switzer


Random porous media flow on large 3-D grids: numerics, performance, and application to homogenization
Rachid Ababou

Modeling transport phenomena in porous media
Jacob Bear

Modelling of compositional flow in naturally fractured reservoirs
Zhangxin Chen and Jim Douglas, Jr.

A particle-grid air quality modeling approach
David P. Chock and Sandra L. Winkler

On the equilibrium equations of poro-elasticity
Kenneth R. Driessel

Eulerian-Lagrangian localized adjoint methods for reactive transport in groundwater
Richard E. Ewing and Hong Wang

Stochastic modeling of rainfall
Peter Guttorp

Incorporating model uncertainty into spatial predictions
Mark S. Handcock

Models for flow and transport through porous Media derived by homogenization
Ulrich Hornung

Global surface temperature changes since the 1850s
P.D. Jones

A multicomponent self-similar characterization of rainfall fluctuations
Praveen Kumar and Efi Foufoula-Georgiou

Estimation of kinetic rate coefficients for 2,4-D biodegradation during transport in soil columns
R.S. Maier, W.J. Maier, B. Mohammadi, R. Estrella, M.L. Brusseau, and R.M. Miller

Hadley circulation and climate variability
Mankin Mak and Zhuangren Liu

Modeling in nuclear waste isolation: Approximate solutions for flow in unsaturated porous media
Mario J. Martinez and David F. McTigue

Similarity solutions for gravity-dominated spreading of a lens of organic contaminant
Clarence A. Miller and Cornelis J. Van Duijn

Application of optimal data assimilation techniques in oceanography
Robert N. Miller

Mathematical physics of infiltration on flat and sloping topography
J.R. Philip

A note concerning multivariate total positivity on the simplex
William S. Rayens

Spatial analysis for environmental studies
H. Jean Thiébaux

On diagonalization of coupled hydrologic transport and geochemical reaction equations
Gour-Tsyh Yeh and Hwai-Ping Cheng

*The IMA's workshop on Environmental Studies: Mathematical, Computational, and Statistical Analysis was held July 6-31, 1992.

IMA Volumes in Mathematics and its Applications